Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 4, NWS Charleston, SC

February 6, 2016Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Feb 6, 2016, 3:27 AM EST for Berkeley County, South Carolina. It took effect at Feb 7, 2016, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 3:27 AM EST (08:27 UTC)
In effect from
Feb 7, 2016, 4:00 AM EST
Expired
Feb 7, 2016, 5:59 PM EST
In force
14 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS72 KCHS 060827
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EST SAT FEB 6 2016

SCZ045-061630-
/O.NEW.KCHS.LW.Y.0004.160207T0900Z-160207T2300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
327 AM EST SAT FEB 6 2016

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY FOR
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY.

* WINDS...NORTH WINDS AS HIGH AS 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
8 follow-up statements
830 
WWUS72 KCHS 061539
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 AM EST SAT FEB 6 2016

SCZ045-062345-
/O.CON.KCHS.LW.Y.0004.160207T0900Z-160207T2300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1039 AM EST SAT FEB 6 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
SUNDAY FOR LAKE MOULTRIE...

* WINDS...NORTH WINDS AS HIGH AS 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
664 
WWUS72 KCHS 062129
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EST SAT FEB 6 2016

SCZ050-070530-
/O.NEW.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
429 PM EST SAT FEB 6 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY.

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND SOUTH OF
  U.S. ROUTE 17. 

* WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED. 

&&

$$

SCZ045-070530-
/O.EXT.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
429 PM EST SAT FEB 6 2016

...LAKE WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY
FOR LAKE MOULTRIE...

* WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
340 
WWUS72 KCHS 070052
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EST SAT FEB 6 2016

SCZ050-070900-
/O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
752 PM EST SAT FEB 6 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SUNDAY...

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF
  U.S. 17.

* WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$

SCZ045-070900-
/O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
752 PM EST SAT FEB 6 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY FOR LAKE MOULTRIE...

* WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
716 
WWUS72 KCHS 070400
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EST SAT FEB 6 2016

SCZ050-071200-
/O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
1100 PM EST SAT FEB 6 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SUNDAY...

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF 
  U.S. 17.

* WINDS...NORTH TO NORTHWEST 20-30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$

SCZ045-071200-
/O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1100 PM EST SAT FEB 6 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY FOR LAKE MOULTRIE...

* WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
652 
WWUS72 KCHS 070824
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
324 AM EST SUN FEB 7 2016

SCZ050-071630-
/O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
324 AM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF
  ROUTE 17.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS
  BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM RECENT
  HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS COULD
  SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE FROM
  THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$

SCZ045-071630-
/O.CON.KCHS.LW.Y.0004.160207T0900Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
324 AM EST SUN FEB 7 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR LAKE MOULTRIE...

* WINDS...NORTH AND NORTHWEST AS HIGH AS 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
758 
WWUS72 KCHS 071447
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
947 AM EST SUN FEB 7 2016

SCZ050-072300-
/O.CON.KCHS.WI.Y.0002.160207T1500Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
947 AM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF 
  ROUTE 17.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 
  MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM 
  RECENT HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS 
  COULD SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE 
  FROM THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$

SCZ045-072300-
/O.CON.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
947 AM EST SUN FEB 7 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR LAKE MOULTRIE...

* WINDS...NORTH AND NORTHWEST AS HIGH AS 20 TO 25 KNOTS.

* WAVES...AROUND 2 FEET...HIGHEST OVER CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
695 
WWUS72 KCHS 072019
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EST SUN FEB 7 2016

SCZ050-080000-
/O.CON.KCHS.WI.Y.0002.000000T0000Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
319 PM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* LOCATIONS...CHARLESTON COUNTY...ESPECIALLY ALONG AND EAST OF 
  ROUTE 17.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. DUE TO THE SATURATED GROUNDS FROM 
  RECENT HEAVY RAINS SOME WEAKER TREES COULD BE BLOWN DOWN...AS 
  COULD SOME TREE BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE 
  FROM THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$

SCZ045-080000-
/O.CON.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
319 PM EST SUN FEB 7 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR LAKE MOULTRIE...

* WINDS...NORTH TO NORTHWEST WINDS AROUND 20 KT WITH GUSTS TO 25
  KT.

* WAVES...AROUND 2 FEET...HIGHEST OVER THE CENTRAL AND SOUTHERN 
  PORTIONS OF THE LAKE.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
068 
WWUS72 KCHS 072259
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EST SUN FEB 7 2016

SCZ050-080000-
/O.CAN.KCHS.WI.Y.0002.000000T0000Z-160208T0000Z/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
559 PM EST SUN FEB 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. 

$$

SCZ045-080000-
/O.CAN.KCHS.LW.Y.0004.000000T0000Z-160208T0000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
559 PM EST SUN FEB 7 2016

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE
WIND ADVISORY.

WINDS ON LAKE MOULTRIE HAVE DIMINISHED...THEREFORE THE LAKE WIND
ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 6, 12:56 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 6, 12:56 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 AM EST SAT FEB 6 2016

.SYNOPSIS...
INLAND HIGH PRESSURE WILL PREVAIL TONIGHT. A COASTAL TROUGH
WILL DEVELOP OFFSHORE AND STRENGTHEN SATURDAY. LOW PRESSURE WILL
TRACK NORTH AND DEEPEN OFF THE SOUTHEAST COAST SATURDAY NIGHT
THROUGH SUNDAY....THEN WILL MOVE AWAY TOWARD THE NORTHEAST SUNDAY
NIGHT. A COLD FRONT WILL CROSS THE AREA MONDAY. THEN...A DEEP
TROUGH WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT
WEEK...BRINGING UNSEASONABLY COOL CONDITIONS TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ONLY MINOR TWEAKS TO THE FORECAST...MAINLY TO ACCOUNT FOR SOME
STRATOCUMULUS TO ADVECT ONSHORE OF EXTREME SE COASTAL GA AND TO
OPEN A LITTLE GREATER RANGE FROM NW TIER TO THE COAST IN REGARDS
TO TEMPS. ON AVERAGE LOOKING FOR 29-33 MOST INLAND
COMMUNITIES...36-40 ALONG THE COAST AND IN DOWNTOWN CHARLESTON.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
THIS FORECAST PERIOD INCLUDES A PARTICULARLY CHALLENGING
PRECIPITATION EVENT...AND MOST ATTENTION FOCUSES ON THE POTENTIAL
FOR A PERIOD OF WET SNOW LATE SATURDAY NIGHT INTO SUNDAY MORNING.
LOW PRESSURE WILL BE TRACKING NORTH/NORTHEAST AND DEEPENING RAPIDLY
OFF THE SOUTHEAST COAST...WHILE AN IMPRESSIVE UPPER LOW WILL
TRAVERSE SOUTHERN COUNTIES OF THE FORECAST AREA. AS THE UPPER LOW
TRENDS TOWARD A NEGATIVE TILT...STRONG FORCING FOR ASCENT WILL
DEVELOP ACROSS THE REGION. INITIALLY...THE RESPONSE WILL INCLUDE AN
EXPANSION DEEP LAYERED MOISTURE AND RAIN ACROSS MUCH OF THE FORECAST
AREA AS SATURDAY NIGHT PROGRESSES. THEN...LATE SATURDAY NIGHT INTO
SUNDAY MORNING COLD ADVECTION WILL PUSH TOWARD THE COAST IN CONCERT
WITH DYNAMIC COOLING. THE BIG QUESTION IS WHETHER SUFFICIENT COOLING
WILL OCCUR WHILE DEEP COMMA CLOUD MOISTURE REMAINS OVER THE REGION
TO SUPPORT NON-LIQUID PRECIPITATION. 12Z MODELS HAVE CERTAINLY
TRENDED FARTHER WEST WITH A LONGER DURATION COMMA FEATURE NORTH OF
THE UPPER LOW...AND WE HAVE ACCORDINGLY RAISED POPS TO CATEGORICAL
MOST AREAS EXCEPT FAR INLAND SATURDAY NIGHT...FOLLOWED BY A LONGER
PERIOD OF PRECIPITATION SUNDAY. HOWEVER...MODELS HAVE OFFERED AN
UNEVEN THERMAL EVOLUTION...AND MUCH OF THE FORECAST UNCERTAINTY
HINGES ON THE UNCERTAIN DEGREE OF COOLING. THE MOST LIKELY SCENARIO
SUGGESTS THAT RAIN WILL MIX WITH OR CHANGE TO A PERIOD OF WET SNOW
LATE SATURDAY NIGHT INTO SUNDAY MORNING...WITH TEMPERATURES ABOVE
FREEZING PREVENTING ANY SIGNIFICANT ACCUMULATION/IMPACTS. HOWEVER...
IN A WORST CASE BUT LESS LIKELY SCENARIO...STRONG FORCING FOR ASCENT
WILL SUPPORT LOCAL CONVECTIVE ENHANCEMENT...AND RAIN/MIXED
PRECIPITATION COULD GIVE WAY TO LOCALIZED/HEAVIER BURSTS OF WET SNOW
WHICH COULD BRIEFLY BUT QUICKLY ACCUMULATE ON ROADS...TREE LIMBS AND
POWER LINES. WHILE THE PAST COUPLE RUNS OF THE NAM SUPPORT A
SIGNIFICANT SNOW EVENT...THIS MODEL APPEARS TO CONVERT TOO MUCH RAIN
TO SNOW AND COULD WELL BE PLACING THE CRITICAL COMMA HEAD
MOISTURE/CRITICAL TEMPS FOR SNOW MUCH TOO FAR INLAND. AS OF LATE
FRIDAY AFTERNOON...THE PROBABILITY FOR THE WORST CASE SCENARIO
REMAINS TOO LOW TO JUSTIFY A WINTER STORM WATCH...BUT WILL ADDRESS
THE WITHIN THE HAZARDOUS WEATHER OUTLOOK.

BACKING UP IN TIME...SATURDAY WILL TURN OUT MOSTLY CLOUDY WITH BELOW-
NORMAL HIGH TEMPS IN THE 50S. WITH THE POSSIBLE EXCEPTION OF SOUTH
COASTAL COUNTIES...MOST AREAS SHOULD REMAIN RAIN-FREE UNTIL AFTER
DARK.

LOOKING AHEAD...EXPECT A CHILLY AND DRY NIGHT SUNDAY
NIGHT...FOLLOWED BY A COLD FROPA MONDAY. MOISTURE APPEARS TOO MEAGER
TO SUPPORT ANY MEASURABLE PRECIPITATION. TEMPERATURES 55-60F SHOULD
BE COMMON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
OVERALL THE LONG TERM PERIOD LOOKS RATHER STEADY STATE AND COOL. THE
DEEP AND COLD TROUGH IN THE MID/UPPER LEVELS WILL PERSIST AND EVEN
GET REINFORCED BY ADDITIONAL ENERGY DIVING OUT OF THE NORTHERN
PLAINS INTO MID WEEK. THIS SET UP WILL KEEP TEMPERATURES COOL AND
WELL BELOW NORMAL WITH BREEZY CONDITIONS EACH AFTERNOON. HIGH
PRESSURE WILL SETTLE INTO THE REGION FROM THE CENTRAL CONUS BY ABOUT
THURSDAY. FOR MUCH OF THE PERIOD HIGHS WILL STRUGGLE TO GET OUT OF
THE 40S WITH OVERNIGHT LOWS INTO THE 20S AWAY FROM THE COAST.
ALSO...THERE ARE NO SIGNIFICANT OPPORTUNITIES FOR RAIN.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR AT KSAV AND KCHS OVERNIGHT AND SATURDAY...ALTHOUGH BKN-OVC
CEILINGS WILL DEVELOP IN THE MORNING AS THEY ARRIVE FROM OFF THE
ATLANTIC. LIGHT RAINS WILL OCCUR IN THE AFTERNOON AND CONTINUE
INTO TONIGHT IN RESPONSE TO A COASTAL TROUGH OFFSHORE AND ENERGY
ALOFT. THIS EVENTUALLY LEADS TO LOW-END VFR CONDITIONS AT KCHS AND
MVFR CONDITIONS AT KSAV.

EXTENDED AVIATION OUTLOOK...THERE WILL BE A CHANCE FOR RESTRICTED
CEILINGS SATURDAY NIGHT INTO SUNDAY MORNING. OTHERWISE VFR
CONDITIONS WILL PREVAIL.

&&

.MARINE...
TONIGHT...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST U.S. WITH
NE WINDS AS HIGH AS 15-20 KT IN RESPONSE TO THE SURFACE PRESSURE
GRADIENT INCREASING BETWEEN THE HIGH AND A COASTAL TROUGH
BEGINNING TO FORM. SEAS WILL BE 3-4 FT WITHIN 20 NM AND 4-6 FT
ACROSS THE OUTER GEORGIA WATERS. THE SMALL CRAFT ADVISORY WILL
REMAIN UP FOR THE OUTER GEORGIA WATERS.

SATURDAY THROUGH WEDNESDAY...DUE TO THE DEEPENING LOW PRESSURE
OFF THE SOUTHEAST COAST...RAISED A GALE WATCH FOR AMZ374 SATURDAY
NIGHT THROUGH SUNDAY...AND THERE EXISTS A LOW PROBABILITY FOR
GALES TO SPREAD INTO NEAR SHORE WATERS DURING THIS TIME.
OTHERWISE...ELEVATED WINDS/SEAS AND SMALL CRAFT ADVISORY
CONDITIONS WILL REMAIN COMMON THROUGH THIS PERIOD. ANOTHER PERIOD
OF GALES IS POSSIBLE IN THE WAKE OF A COLD FRONT MONDAY
NIGHT/TUESDAY...ESPECIALLY BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...BSH
AVIATION...
MARINE...
Hazardous weather outlook, Feb 5, 4:20 PM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EST FRI FEB 5 2016

GAZ099>101-114>119-137>141-062130-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
420 PM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-062130-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
420 PM EST FRI FEB 5 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-SCZ040-042>045-047>052-062130-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
420 PM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW...RAIN COULD MIX WITH OR CHANGE TO A PERIOD OF WET SNOW
LATE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS A CHANCE THAT
WET SNOW COULD BRIEFLY ACCUMULATE ON BRIDGES...OVERPASSES AND
TREE BRANCHES. PLEASE CHECK THE LATEST FORECASTS AND INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-062130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
420 PM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:45 PM ESTGale WatchCHS12 hr
Feb 6, 3:45 PM ESTGale WarningCHS30 hr
Feb 6, 4:29 PM ESTWind AdvisoryCHS26 hr

Nearby

Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.